Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 5, 2015, 8:16 AM PDT. It took effect at Aug 5, 2015, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2015, 8:16 AM PDT (15:16 UTC)
- In effect from
- Aug 5, 2015, 12:00 PM PDT
- Expired
- Aug 5, 2015, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS86 KPDT 051516 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 816 AM PDT WED AUG 5 2015 ...BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING THROUGHOUT THE LOWER COLUMBIA BASIN... .WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING THROUGHOUT THE LOWER COLUMBIA BASIN. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ANOTHER DAY OF RED FLAG CONDITIONS. ORZ641-WAZ641-675-052330- /O.NEW.KPDT.FW.W.0013.150805T1900Z-150806T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 816 AM PDT WED AUG 5 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...641 AND 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * AFFECTED AREA...WASHINGTON AND OREGON FIRE WEATHER ZONES 641 AND 675 WHICH INCLUDES THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...SOUTHEAST KITTITAS VALLEY...THE HANFORD DISTRICT...AND THE FOOTHILLS OF THE BLUE MOUNTAINS. * TIMING...THE STRONGEST WINDS AND THE LOWEST RELATIVE HUMIDITY VALUES WILL BE OBSERVED BETWEEN 2 PM AND 8 PM. * WIND...WEST TO NORTHWEST WINDS 12 TO 22 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
200 WWUS86 KPDT 052128 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 228 PM PDT WED AUG 5 2015 ...BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING THROUGHOUT THE LOWER COLUMBIA BASIN... .WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING THROUGHOUT THE LOWER COLUMBIA BASIN. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ANOTHER DAY OF RED FLAG CONDITIONS. ORZ641-WAZ641-675-060400- /O.CON.KPDT.FW.W.0013.000000T0000Z-150806T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 228 PM PDT WED AUG 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641... 641 AND 675... * AFFECTED AREA...WASHINGTON AND OREGON FIRE WEATHER ZONES641 AND 675 WHICH INCLUDES THE LOWER COLUMBIA BASIN...THE YAKIMA VALLEY...SOUTHEAST KITTITAS VALLEY...THE HANFORD DISTRICT... AND THE FOOTHILLS OF THE BLUE MOUNTAINS. * TIMING...WINDS HAVE ALREADY INCREASED OVER PORTIONS OF THE LOWER COLUMBIA BASIN AND WILL INCREASE IN OTHER AREAS LATE THIS AFTERNOON AND EVENING. * WIND...WEST TO NORTHWEST WINDS 12 TO 22 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...12 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
803 WWUS86 KPDT 060353 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 853 PM PDT WED AUG 5 2015 ORZ641-WAZ641-675-060500- /O.EXP.KPDT.FW.W.0013.000000T0000Z-150806T0400Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 853 PM PDT WED AUG 5 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675... WINDS WILL BE DIMINISHING OVERNIGHT AND HUMIDITY WILL BE INCREASING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:00 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 3:00 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 300 AM PDT WED AUG 5 2015 .SHORT TERM...TODAY THROUGH FRIDAY...THERE ARE STILL SOME SHOWERS AND THUNDERSTORMS OVER NORTHEAST WALLOWA COUNTY THIS MORNING...BUT IT IS RAPIDLY MOVING TO THE NORTHEAST AND OUT OF THE CWA. THERE ARE ALSO SHOWERS AND THUNDERSTORMS SOUTH OF THE CWA IN SOUTHEAST OREGON...MOVING TO THE NORTHEAST. BELIEVE THESE WILL STAY SOUTH OF THE CWA THIS MORNING. ONE UPPER LOW WILL EXIT THE REGION THIS MORNING AND THEN ANOTHER WILL MOVE DOWN FROM WESTERN CANADA LATER TODAY AND TONIGHT. THIS NEXT TROUGH WILL HAVE LITTLE MOISTURE BUT IT WILL BRING BREEZY TO WINDY CONDITIONS IN THE USUAL WINDY LOCATIONS SUCH AS THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY AS WELL AS THE BASIN AND BLUE MOUNTAIN FOOTHILLS. ALSO TEMPERATURES WILL BE COOLER WITH HIGHER HUMIDITIES AS THIS TROUGH MOVES INTO THE REGION. FIRE WEATHER SHIFT WILL NEED TO EVALUATE WHETHER THERE WILL BE A NEED FOR RED FLAG WARNINGS FOR RH AND WIND. AT THIS TIME IT LOOKS LIKE HUMIDITIES WILL BE HIGH ENOUGH SUCH THAT A RED FLAG WARNING WILL NOT BE NEEDED. THE FLOW WILL BECOME WESTERLY ON THURSDAY AND FRIDAY WITH DRY CONDITIONS AND LOCALLY BREEZY IN THE AFTERNOONS AND EARLY EVENINGS...ALONG WITH COOLER TEMPERATURES. SOME INSTABILITY AND MOISTURE WILL CREEP NORTHWARD FROM THE SOUTHWEST INTO SOUTHERN OREGON ON FRIDAY AFTERNOON. AT THIS TIME THIS MOISTURE AND INSTABILITY WILL STAY FAR ENOUGH TO THE SOUTH THAT IT WILL NOT AFFECT THE CWA...BUT IT WILL NEED TO BE MONITORED. 88 .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...FRIDAY NIGHT AN UPPER LOW MOVES SOUTH ALONG THE BRITISH COLUMBIA COAST AND A WEAK WAVE IN NORTHERN CALIFORNIA. THIS WILL GIVE US A SOUTHWEST FLOW OF MOISTURE INTO CENTRAL OREGON AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FROM CENTRAL OREGON SOUTH OF MADRAS AND IN THE EASTERN MOUNTAINS THAT WILL TAPER OFF IN THE LATE EVENING. SATURDAY THROUGH TUESDAY WILL SEE THE UPPER LOW SLOWLY SINK SOUTH ALONG THE BRITISH COLUMBIA COAST AND ENDING UP OFF THE OLYMPIC PENINSULA ON MONDAY AND THEN MOVE ASHORE OVER THE OLYMPIC PENINSULA ON TUESDAY. OUR AREA WILL BE UNDER A TROUGH THROUGH THIS PERIOD WITH A SOUTH TO SOUTHWEST FLOW OVER THE AREA. THIS FLOW WILL CARRY MOISTURE INTO THE AREA AND ALONG WITH INSTABILITY FROM DAYTIME HEATING WILL GIVE CENTRAL OREGON, THE EASTERN MOUNTAINS AND THE CASCADES A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING, TAPERING OFF TO SHOWERS IN THE LATE EVENING. SUNDAY WILL SEE GREATER MOISTURE OVER THE AREA AND THE SLIGHT CHANCE OF THUNDERSTORMS WILL EXPAND INTO IN THE BLUE MOUNTAIN FOOTHILLS. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE MID 80S TO LOWER 90S WITH 70S AND LOWER 80S IN THE MOUNTAINS. POLAN && .AVIATION...VFR CONDITIONS. WEST WINDS 5-15KT TONIGHT INCREASING TO 10-25KT WEDNESDAY. SCT CLOUDS 100-200. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 82 53 80 49 / 0 0 0 0 ALW 83 59 81 54 / 0 0 0 0 PSC 86 57 84 54 / 0 0 0 0 YKM 79 52 79 53 / 0 0 0 0 HRI 84 55 82 53 / 0 0 0 0 ELN 78 54 80 53 / 0 10 0 0 RDM 78 40 79 41 / 0 0 0 0 LGD 78 48 77 47 / 10 0 0 0 GCD 82 46 82 47 / 10 0 0 0 DLS 79 58 85 58 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/99/99
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:24 AM PDT | Wind Advisory | PDT | Kittitas, Yakima | 14 hr |
Nearby
Red Flag Warnings in Washington, 2015Red Flag Warnings in Oregon, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.